MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user's hearing performance with the device was affected.The user stated that she has no audio perception with the device anymore.The user reportedly suffered a trauma.The user was reimplanted on the (b)(6) 2022.Reinsertion attempts were unsuccessful therefore the clinic decided to implanted a new device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient underwent a revision surgery due to a post-operative migration of the electrode array out of cochlea.However the re-insertion was not successful and therefore the device was explanted and the recipient was re-implanted with a new device.Reportedly the recipient suffered from a trauma, which might have contributed to the observed migration.The explanted device has not been received for investigation yet.
 
Event or Problem Description
The user stated that she suddenly no longer had benefit from the device.Prior to that testing revealed less hearing perception at higher frequencies.The user was re-implanted on the (b)(6) 2022.Reinsertion attempts were unsuccessful, therefore it was decided to implant a new device.A full insertion of the electrode array of the new device was achieved.
 
Event or Problem Description
The user stated that she suddenly no longer had benefit from the device.Prior to that testing revealed less hearing perception at higher frequencies.The user reportedly suffered a trauma.The user was re-implanted on the (b)(6) 2022.Reinsertion attempts were unsuccessful, therefore it was decided to implant a new device.A full insertion of the electrode array of the new device was achieved.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received from the field the recipient underwent a revision surgery due to a post-operative migration of the electrode array out of cochlea.However the re-insertion was not successful and therefore the device was explanted and the recipient was re-implanted with a new device.Reportedly the recipient suffered from a trauma, which might have contributed to the observed migration.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key13585244
Report Number9710014-2022-00139
Device Sequence Number5681338
Product Code MCM
UDI-Device Identifier09008737078805
UDI-Public(01)09008737078805
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/20/2021
Device Model NumberMI1200 SYNCHRONY
Device Catalogue Number31113
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer02/18/2022
02/18/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/03/2022
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale